TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Depression and Suicide If you or a loved one is feeling depressed or suicidal, you are not alone. Talk with other users about your feelings here.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
cynefin Offline
12.04

TeenHelp Veteran
*************
 
cynefin's Avatar
 
Age: 21
Gender: Female
Location: 1261'

Posts: 10,007
Blog Entries: 1538
Join Date: August 25th 2012

Question Zoloft help? - September 1st 2012, 04:03 PM

Sorry, I wasn't sure where to post this. My doctor put me on Zoloft, and I start today. I know I shouldn't have researched online, but I did. So now I'm freaking out. I looked through the side effects, and I'm worried about weight loss and vomiting. I already am suicidal and self-harm. I have EDNOS, and the bad part of me is glad I could lose weight, but I know it won't be healthy for me. As far as the vomiting goes, I have an extreme fear of vomit, I know it sounds stupid. Does anyone have advice? I was also wondering the easiest way to take pills. I'm fourteen and I still can't take them.
   
  (#2 (permalink)) Old
Chuuya Offline
I hate milk.
I can't get enough
*********
 
Chuuya's Avatar
 
Name: Lauren
Age: 23
Gender: Female
Location: Here. Where else?

Posts: 2,083
Blog Entries: 207
Join Date: June 29th 2011

Re: Zoloft help? - September 1st 2012, 04:44 PM

Hey there,

Unfortunately we're not professionals and I don't know that much about Zoloft and the side affects, but if you're worried about them, talk to your doctor, and if you start to experience any, I'd talk to them about that as well. I know that different medications affect people differently, so you never know what might happen, if you get the negative side affects, talk to your doctor about maybe getting on another medication or what they think is best for you!

As for taking pills, I hate it. I am not so great at it, but what I usually do is take a big mouthful of water and then pop the pill in and try to swallow, that way it doesn't get stuck on my tongue or anything, and it usually works and sometimes I have to take a few more gulps of water, but it's over before you know it. Try not to stress about it too much, just try to get it over with!

I hope that I helped a bit, feel free to message me if you ever need to talk! Good luck and take care!


"You'll have to decide for yourself. Walk on your own. Move forward. You've got a strong pair of legs, Rose. You should get up and use them."
   
  (#3 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 29
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 6th 2009

Re: Zoloft help? - September 1st 2012, 05:06 PM

When your doctor gives you medication it is only after he or she has given thought to if the possible gains outweigh the possible side effects. Since your doctor has given you this medication, they obviously feel that the benefits you could receive from it are worth the (not very large) risk of these side effects.
Pharmaceutical companies are required to report all side effects, a lot of the side effects don't happen very often and a lot of them happen moderately often. There's a good chance you may have one or two things out of that whole side effect list, and there's a chance you'll have none of them.

That being said, to address the two side effects you've mentioned. Nausea and vomiting from medications (in my experience) is caused by your stomach not agreeing with the foreign substance which usually upsets the pH of your stomach acid. To avoid this you can always take your medication right after a snack or meal, and with milk instead of water.
The weight loss is usually simply because you might lose your appetite while taking your medication. The simple solution is to just continue eating a healthy amount of food every day regardless.

As per taking the medication, I had (and still have) some difficulty taking medication. Seeing as I have to take upwards of 15 pills a day I've developed some ways to make it easier. Don't take it with water, use milk or juice instead but never use pop! I've found some soda drinks will dissolve the medication in your mouth and it tastes awful. Put the pill in the very back of your mouth, if you feel comfortable enough what I usually do is tilt my head back, make my tongue go as low as it can and just drop it in, then I take a drink and swallow normally.
And when all else fails, I've found the easiest way to take medication is with a spoonful of yogurt!


Member since 2005
  Send a message via MSN to Music  
1 user(s) liked this post or found it helpful.
Closed Thread

Bookmarks

Tags
zoloft

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.